MAUDE Adverse Event Report: AV-TEMECULA-CT XACT CAROTID STENT SYSTEM

AV-TEMECULA-CT XACT CAROTID STENT SYSTEM
Catalog Number 82086-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The other xact referenced is filed under a separate medwatch report number.Evaluation summary: visual, dimensional and functional inspections were performed on the returned device.Analysis of the returned device revealed the blockage was material from the inner member of the catheter.It is likely that improper loading of the nav6 barewire most likely scratched the interior of the xact guidewire lumen and the shavings formed a blockage that prevented further advancement of the xact unit over the wire.The difficulty advancing over the guide wire was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not reveal a lot specific product issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified internal carotid artery.A barewire would not advance through the guide wire lumen of a 9.0 x 40 mm xact self-expanding stent system.A new 9.0 x 40 mm xact was going to be used; however, the guide wire could not advance through the lumen of the second xact either.Outside the anatomy a command guide wire also could not advance through the inner member of the xact stent systems.It appeared that the guide wire lumen of the two xact delivery systems was plugged.A non-abbott stent delivery system was successfully used to complete the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6541881
Report Number2024168-2017-03886
Device Sequence Number16388938
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public(01)08717648010224(17)190531(10)6060361
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number82086-01
Device Lot Number6060361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6